Alert archive / Georgia / Lake Wind Advisories in 2005

Lake Wind Advisory 4, NWS Atlanta, GA

November 24, 200596 counties in Georgia

NWS Atlanta, GA issued this lake wind advisory at Nov 24, 2005, 2:09 AM EST for 96 counties in Georgia. It took effect at Nov 24, 2005, 10:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2005, 2:09 AM EST (07:09 UTC)
In effect from
Nov 24, 2005, 10:00 AM EST
Expired
Nov 24, 2005, 6:00 PM EST
In force
8 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 414 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1796 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
414 m²/s²
0-3 km storm-relative helicity
568 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 240709
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 AM EST THU NOV 24 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241515-
/O.NEW.KFFC.LW.Y.0004.051124T1500Z-051124T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
209 AM EST THU NOV 24 2005

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

A DRY COLD FRONT WILL PLUNGE RAPIDLY SOUTHEAST THROUGH GEORGIA
TODAY. A LARGE HIGH PRESSURE SYSTEM WITH COLD CANADIAN AIR WILL
BUILD INTO THE STATE BEHIND THE FRONT TONIGHT AND CONTINUE TO
DOMINATE THE SOUTHEAST U.S. THROUGH SATURDAY. THE STRONG PRESSURE
GRADIENT BETWEEN THE FRONTAL BOUNDARY AND THE HIGH PRESSURE SYSTEM
WILL CAUSE WINDY CONDITIONS FROM THE WEST TO NORTHWEST TO PREVAIL
TODAY. 

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH
CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

KDF

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this lake wind advisory went out at Nov 23, 5:38 PM EST, 8 hours 31 minutes earlier.

Area forecast discussion, Nov 23, 5:38 PM EST, 8 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EST WED NOV 23 2005

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
WINDS INCREASING OVER THE CWA THIS AFTERNOON...HOWEVER EXPECT MOST
OF THE GUSTS TO CEASE AFTER SUNSET. OVERNIGHT LOWS WILL BE WARMER
THAN THIS MORNING DUE TO WINDS NOT COMPLETELY DROPPING OFF...AND
ADDITIONAL CLOUDS. DRY COLD FRONT WILL MOVE ACROSS THE CWA
TOMORROW WITH STRONG CAA ALOFT IN THE AFTERNOON. GRADIENT TIGHTENS
AS WELL AND THEREFORE EXPECT WINDS GUSTS TO NEAR 25 MPH. TEMPS
WILL WARM UP AHEAD OF THE FRONT...HOWEVER MUCH COOLER ON FRIDAY AS
THE HIGH SETTLES OVER THE EASTERN U.S.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
OUR CWA GETS INTO A SOUTHWEST FLOW ALOFT SATURDAY AHEAD OF A
STRONG SHORT WAVE MOVING OUT OF NORTHERN MEXICO AND TEXAS. SOME
MOISTURE WILL MOVE ACROSS THE CWA SUNDAY HOWEVER THE BIGGEST PUSH
OF MOISTURE WILL BE MONDAY WHEN THE ASSOCIATED COLD FRONT MOVES
ACROSS THE CWA.

&&

.AVIATION...
WINDS WILL DECREASE SLIGHTLY OVERNIGHT...BUT WILL REMAIN ON THE
STRONG SIDE AS THE GRADIENT REMAINS FAIRLY TIGHT. THE TROUGH AXIS
WILL PASS THROUGH THE AREA EARLY THURSDAY MORNING...SHIFTING WINDS
FROM WESTERLY TO NORTHWESTERLY...AND WINDS WILL INCREASE DURING THE
DAY AS THE GRADIENT AGAIN TIGHTENS. WITH 850 WINDS AT 30KTS OR ABOVE
THROUGH THE DAY ON THURSDAY...DOWNWARD MIXING AS A RESULT OF STRONG
SUBSIDENCE WILL RESULT IN GUSTS TO NEAR 25 MPH...AS STATED ABOVE.
EXPECT NO RESTRICTIONS TO CEILING OR VISIBILITY THROUGH THE PERIOD
OTHER THAN LINGERING CLOUDS LATE TONIGHT AND MAYBE AN OCCASIONAL MID
OR HIGH CLOUD WITH THE PASSAGE OF THE FRONT ITSELF.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         43  61  29  49 /   5   5  10  10
ATHENS          40  64  31  52 /  10   5  10  10
GAINESVILLE     41  59  29  49 /  10   5  10  10
ROME            40  63  27  51 /   5   5  10  10
COLUMBUS        45  68  38  56 /   0   5  10  10
MACON           41  67  33  55 /   5   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/TDP
Hazardous weather outlook, Nov 23, 6:00 AM EST, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EST WED NOV 23 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241100-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
600 AM EST WED NOV 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT

...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
A WEAKENING HIGH PRESSURE RIDGE OVER THE STATE SHOULD KEEP THE AREA
PRECIP FREE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Lake Wind Advisories in Georgia, 2005Every lake wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.